Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The dynamics of rotating waves in scalar reaction diffusion equations


Authors: S. B. Angenent and B. Fiedler
Journal: Trans. Amer. Math. Soc. 307 (1988), 545-568
MSC: Primary 35K57; Secondary 58F12
MathSciNet review: 940217
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The maximal compact attractor for the RDE $ {u_t} = {u_{xx}} + f(u,\,{u_x})$ with periodic boundary conditions is studied. It is shown that any $ \omega $-limit set contains a rotating wave, i.e., a solution of the form $ U(x - ct)$. A number of heteroclinic orbits from one rotating wave to another are constructed. Our main tool is the Nickel-Matano-Henry zero number. The heteroclinic orbits are obtained via a shooting argument, which relies on a generalized Borsuk-Ulam theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35K57, 58F12

Retrieve articles in all journals with MSC: 35K57, 58F12


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1988-0940217-X
PII: S 0002-9947(1988)0940217-X
Article copyright: © Copyright 1988 American Mathematical Society